Monthly Archives: May 2016

“Pretty Sensible”

I had an appointment today with a rheumatologist to see whether or not I possible had Lupus after some of my blood work tested positive with an ANA antibody that is linked with Lupus, in addition to my swollen lymph nodes, sore joints and a couple of other symptoms that are linked with Lupus. Luckily, it was a false positive, and the doctor ruled out Lupus and arthritis. He wants to rule out lymphoma so I need to schedule a CT scan but I’m quite confident that I don’t have it and that all these symptoms are TSW related.

At the end of our appointment I told him about my TCS usage and how all the symptoms I’ve been experiencing are related to TCS abuse and started shortly after I quit using TCS. He said that that was a “pretty sensible” conclusion and even used the word withdrawal (I now tend to avoid saying Topical Steroid Withdrawal during meetings with doctors because I’ve found that it tends to be a trigger for them to stop listening to me.) I can’t tell you how much those two little words meant to me. Almost every doctor I’ve seen has either clammed up when I mention TSW or immediately went on the defensive and try to diagnose me with something else. As I’ve said before, the only medical professional that has diagnosed me with TSW was a naturopath and they are pretty much at the bottom of the totem pole when it comes to mainstream medical acceptance. 

Advertisements

Month 17 – May

This month was pretty hectic. My girlfriend and I moved into a new place so I’ve been very busy packing and unpacking. It was kind of tough because I would get kind of dusty from packing and go into itch fits, so the packing dragged over the last couple of months. Overall though my energy levels are pretty high, my sleep is fairly normal and I think my skin has been getting better. Still dealing with oozing on my face, neck and hands. My hands have been pretty up and down too; they seem to go through these cycles where the skin becomes very thin and then scabs over and is good for a few days before thinning again. There’s also some really painful cracks that form in the creases of my hands and knuckles that make life kind of dickish. I’m also going to see a rheumatologist tomorrow to see whether or not I have Lupus. I’m still not convinced that it’s Lupus but if we can rule that out then we’re another step in the right direction. Or maybe I just have Lupus, in which case, I should probably get a handle on that before my immune system attacks and kills me.

But I was looking up possible side effects of Betaderm, which is the topical steroid that I used and abused the most, and I have 24 out of 40 potential symptoms so I still think there’s a fairly high likelihood that I am healing from TSW.

Here’s the full list:

Betaderm Side Effects
increased skin sensitivity x
lack of healing of skin condition x
ongoing burning, itching and irritation of skin x
itchy rash with small, red, raised bumps x
skin discolouration x
skin infection x
“spider veins” or blood vessels visible through the skin
thinning of skin with easy bruising
acne or oily skin
backache
blurring or loss of vision (occurs gradually if medication has been used near the eye) x
changes in skin colour x
depression x
eye pain (if medication has been used near the eye)
filling or rounding out of the face
increased blood pressure  ?
increased hair growth, especially on the face and body x
increased loss of hair, especially on the scalp x
irregular heartbeat
irregular menstrual periods  n/a
irritability x
loss of appetite x
muscle cramps, pain, or weakness x
nausea x
pus in the hair follicles x
rapid weight gain or loss x
reddish purple lines on arms, face, legs, trunk, or groin
redness and scaling around the mouth
softening of the skin x
stomach bloating, burning, cramping, or pain
swelling of feet or lower legs
tearing of the skin x
thinning of skin with easy bruising x
unusual bruising
unusual decrease in sexual desire or ability (in men) x
unusual tiredness or weakness x
vomiting
weakness of the arms, legs, or trunk (severe)
white spots x
worsening of infections x